Alert archive / Oklahoma / Winter Storm Watches in 2020

Winter Storm Watch 2, NWS Tulsa, OK

January 10, 2020Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this winter storm watch at Jan 10, 2020, 4:34 PM CST for Pawnee County, Washington County, Oklahoma. It took effect at Jan 11, 2020, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 4:34 PM CST (22:34 UTC)
In effect from
Jan 11, 2020, 6:00 AM CST
Expired
Jan 10, 2020, 8:22 PM CST
In force
Issued by
NWS Tulsa, OK

Counties Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this winter storm watch went out at Jan 10, 11:49 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 10, 11:49 AM CST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1149 AM CST Fri Jan 10 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to IFR conditions will prevail through the forecast period.
Showers and thunderstorms this afternoon and evening will
trnasition to a wintry mix and eventually snow Saturday morning as
colder air moves into the area behind a cold front. Gusty north
winds will also prevail behind the cold front.

&&

.PREV DISCUSSION... /Issued 1059 AM CST Fri Jan 10 2020/

DISCUSSION...
Showers and thunderstorms are increasing in coverage and intensity
across eastern Oklahoma late this morning. This trend will
continue into the afternoon, with severe storms and possible
tornadoes expected. Have made a few minor changes to afternoon
high temperatures, with the rest of the forecast looking good at
this time.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through late tonight for OKZ049-053-057-058-
     060>063-065>076.

     Winter Storm Watch from late tonight through Saturday morning
     for OKZ054-055-059.

AR...Flash Flood Watch through late tonight for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION.....05
Hazardous weather outlook, Jan 10, 1:19 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
119 PM CST Fri Jan 10 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
119 PM CST Fri Jan 10 2020

...Severe Storms This Afternoon and Evening Followed by Winter
Weather Late Tonight and Saturday Morning...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

TORNADO.
    RISK...Elevated.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas.

FLASH FLOOD.
	RISK...Elevated.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Tonight.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

DISCUSSION...
An active weather day is underway across eastern Oklahoma and
northwest Arkansas as a strong cold front is poised to move
through the region this afternoon and evening. Thunderstorms are
becoming more widespread across the region early this afternoon,
and a line of thunderstorms will eventually form near or ahead of
the cold front late this afternoon and evening. Severe weather
will continue with the thunderstorms, with the potential for 70
mile an hour wind gusts, a few tornadoes, and large hail to the
size of quarters. The severe weather threat is expected to end by
around midnight. Heavy rainfall is also anticipated across the
region this afternoon into this evening with most of eastern
Oklahoma and northwest Arkansas seeing 1 to 3 inches of rain. Some
locations may see over 6 inches of rain through this evening
which may lead to flash flooding. The river flood threat will also
be on the increase this afternoon and evening.

As cold air spills into the region behind the cold front, a
transition to wintry precipitation will take place with freezing
rain, sleet, and snow all possible late tonight across northeast
Oklahoma. This could lead to slick spots on area roadways.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY...High Wind Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
The wintry precipitation will continue into Saturday across
much of eastern Oklahoma and western Arkansas as cold air
continues to invade the region and an upper level disturbance
moves across the region. Snowfall forecasts currently call
for 1 to 4 inches of snow north and west of Interstate 44
across northeast Oklahoma with 1 to 2 inches of snow across
northwest Arkansas and the rest of northeast Oklahoma. Lighter
snow amounts will be possible across southeast Oklahoma into west
central Arkansas. There will also be a light accumulation of ice
across the area as well. This will likely lead to hazardous
driving conditions across the region. The wintry precipitation is
expected to end Saturday afternoon.

Temperatures on Sunday will be warm enough that any wintry travel
impacts will be relatively short lived.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts of severe weather, heavy
rain, flash flooding, and winter weather. Consider readying plans
to respond to impacts from severe thunderstorms, flooding, and
wintry weather.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jan 10, 3:04 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             TAHLEQUAH               35.92N 94.97W
01/10/2020  E1.75 INCH       CHEROKEE           OK   AMATEUR RADIO

&&

JDS
Local storm report, Jan 10, 3:08 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
308 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TORNADO          7 S TAHLEQUAH           35.81N 94.97W
01/10/2020                   CHEROKEE           OK   NWS EMPLOYEE

            CONFIRMED TORNADO VIA TDS DETECTED IN RADAR DATA.

&&

SJC
Local storm report, Jan 10, 3:35 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     6 WNW CHEROKEE LANDING  35.79N 95.01W
01/10/2020                   CHEROKEE           OK   PUBLIC

            REPORT OF TREE DAMAGE, POSSIBLE ROOF DAMAGE.

&&

JDS
Local storm report, Jan 10, 4:12 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     SALLISAW                35.46N 94.79W
01/10/2020  E70 MPH          SEQUOYAH           OK   EMERGENCY MNGR

            SPOTTER REPORT OF THUNDERSTORM WINDS GUSTING TO NEAR 70
            MPH. ALSO REPORTED POWER POLES AND TREES DOWN IN TOWN.

&&

JDS
Local storm report, Jan 10, 4:13 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             SILOAM SPRINGS          36.19N 94.54W
01/10/2020  E1.00 INCH       BENTON             AR   TRAINED SPOTTER

&&

JDS
Local storm report, Jan 10, 4:27 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             2 E SILOAM SPRINGS      36.19N 94.50W
01/10/2020  E1.00 INCH       BENTON             AR   PUBLIC

            HAIL OBSERVED EAST OF SILOAM SPRINGS OFF OF AIRPORT ROAD.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:42 AM CSTSevere Thunderstorm WarningTSACreek, Okfuskee25 min
Jan 10, 10:58 AM CSTSpecial Weather StatementTSAOsage, Pawnee47 min
Jan 10, 11:15 AM CSTSpecial Weather StatementTSAOsage30 min
Jan 10, 11:27 AM CSTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Wagoner48 min
Jan 10, 11:32 AM CSTSpecial Weather StatementTSATulsa28 min
Jan 10, 11:34 AM CSTTornado WarningTSACherokee, Delaware, Mayes, Wagoner41 min
Jan 10, 11:35 AM CSTSevere Thunderstorm WarningTSARogers, Tulsa, Washington25 min
Jan 10, 11:39 AM CSTSpecial Weather StatementTSAOttawa36 min
Jan 10, 11:46 AM CSTSpecial Weather StatementTSAOkmulgee44 min
Jan 10, 11:54 AM CSTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa51 min
Jan 10, 12:09 PM CSTSpecial Weather StatementTSANowata, Washington51 min
Jan 10, 12:38 PM CSTSpecial Weather StatementTSAMuskogee, Wagoner37 min
Jan 10, 12:43 PM CSTSpecial Weather StatementTSAMcIntosh, Pittsburg47 min
Jan 10, 12:54 PM CSTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner51 min
Jan 10, 1:03 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg42 min
Jan 10, 1:04 PM CSTTornado WarningTSACherokee, Muskogee, Wagoner41 min
Jan 10, 1:11 PM CSTTornado WarningTSAMcIntosh, Pittsburg36 min
Jan 10, 1:14 PM CSTSevere Thunderstorm WarningTSACraig, Nowata27 min
Jan 10, 1:22 PM CSTTornado WarningTSACraig, Nowata16 min
Jan 10, 1:31 PM CSTTornado WarningTSACherokee, Delaware, Mayes44 min
Jan 10, 1:37 PM CSTTornado WarningTSAMcIntosh, Muskogee, Pittsburg38 min
Jan 10, 1:59 PM CSTSpecial Weather StatementTSAPittsburg46 min
Jan 10, 2:06 PM CSTTornado WarningTSAMcIntosh, Muskogee39 min
Jan 10, 2:09 PM CSTTornado WarningTSADelaware9 min
Jan 10, 2:29 PM CSTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg46 min
Jan 10, 2:34 PM CSTSevere Thunderstorm WarningTSAPittsburg41 min
Jan 10, 2:36 PM CSTTornado WarningTSAAdair, Cherokee, Muskogee39 min
Jan 10, 2:51 PM CSTTornado WarningTSAHaskell, McIntosh, Muskogee, Pittsburg39 min
Jan 10, 3:05 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg40 min
Jan 10, 3:12 PM CSTTornado WarningTSAAdair, Cherokee, Delaware28 min
Jan 10, 3:13 PM CSTAreal Flood AdvisoryTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more3 hr
Jan 10, 3:21 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more39 min
Jan 10, 3:40 PM CSTTornado WarningTSAHaskell, LeFlore, Sequoyah34 min
Jan 10, 3:49 PM CSTSevere Thunderstorm WarningTSAAdair41 min
Jan 10, 3:50 PM CSTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Sequoyah3 hr
Jan 10, 3:55 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah50 min
Jan 10, 3:58 PM CSTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Jan 10, 4:02 PM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more23 hr
Jan 10, 4:24 PM CSTSevere Thunderstorm WarningTSAAdair, Sequoyah51 min
Jan 10, 4:53 PM CSTFlash Flood WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more6 hr
Jan 10, 5:16 PM CSTSpecial Weather StatementTSAPittsburg44 min
Jan 10, 5:47 PM CSTSpecial Weather StatementTSAHaskell, Latimer43 min
Jan 10, 3:25 PM CSTSevere Thunderstorm WarningTSABenton50 min
Jan 10, 3:39 PM CSTSevere Thunderstorm WarningTSABenton36 min
Jan 10, 4:12 PM CSTSevere Thunderstorm WarningTSABenton48 min
Jan 10, 5:01 PM CSTTornado WarningTSACarroll, Madison, Washington44 min
Jan 10, 5:10 PM CSTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington48 min

Nearby

Winter Storm Watches in Oklahoma, 2020Every winter storm watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.